Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 7:27 AM CDT for Polk County, Iowa. It was in force for 33 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 7:27 AM CDT (12:27 UTC)
- Expired
- Jun 9, 2011, 8:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Polk County, IA
The radar
The Des Moines radar (KDMX), 16 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:30 AM CDT | HAIL 1 | 1 Se Clive, IA | OBSERVED AT WOI TV ABC5 STUDIOS IN WEST DES MOINES |
| Jun 9, 7:32 AM CDT | HAIL 1.25 | Des Moines, IA | INTERSECTION OF HICKMAN ROAD AND BEAVER AVENUE IN BEAVERDALE. |
| Jun 9, 7:35 AM CDT | HAIL 0.88 | 5 Nnw Des Moines, IA | |
| Jun 9, 7:37 AM CDT | HAIL 0.88 | Des Moines, IA | DOWNTOWN DES MOINES...E 1ST AND COURT |
| Jun 9, 7:42 AM CDT | HAIL 1 | 1 Wsw Clive, IA | |
| Jun 9, 7:44 AM CDT | HAIL 0.88 | 4 Nnw Des Moines, IA | 30TH AND DOUGLAS IN DES MOINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 0.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WUUS53 KDMX 091227
SVRDMX
IAC153-091300-
/O.NEW.KDMX.SV.W.0108.110609T1227Z-110609T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
727 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN CENTRAL IOWA...
* UNTIL 800 AM CDT
* AT 721 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR WEST DES MOINES...OR 7 MILES WEST OF DES MOINES...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...PLEASANT HILL...ALTOONA...BONDURANT...SAYLORVILLE...
ANKENY AIRPORT AND MITCHELLVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 68 AND 93.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.
&&
LAT...LON 4153 9379 4160 9379 4160 9381 4164 9381
4183 9335 4154 9335 4151 9370 4152 9378
TIME...MOT...LOC 1227Z 243DEG 28KT 4159 9369
WIND...HAIL <50MPH 1.00IN
$$
SMALL2 follow-up statements
933
WWUS53 KDMX 091238
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
738 AM CDT THU JUN 9 2011
IAC153-091300-
/O.CON.KDMX.SV.W.0108.000000T0000Z-110609T1300Z/
POLK IA-
738 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK COUNTY
UNTIL 800 AM CDT...
AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR DES MOINES...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...AT 736 AM A TRAINED SPOTTER REPORTED QUARTER SIZED
HAIL IN THE BEAVERDALE AREA OF DES MOINES. A TRAINED SPOTTER ALSO
REPORTED NICKEL SIZED HAIL AT EAST FIRST AND COURT IN DOWNTOWN DES
MOINES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PLEASANT HILL AND SAYLORVILLE AROUND 740 AM CDT.
ANKENY AIRPORT AROUND 745 AM CDT.
ALTOONA AND BONDURANT AROUND 750 AM CDT.
MITCHELLVILLE AROUND 800 AM CDT.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 123 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 93.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4151 9370 4157 9374 4160 9379 4163 9380
4183 9335 4154 9335
TIME...MOT...LOC 1234Z 243DEG 28KT 4161 9362
WIND...HAIL <50MPH 1.00IN
$$
SMALL986
WWUS53 KDMX 091258
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
758 AM CDT THU JUN 9 2011
IAC153-091308-
/O.EXP.KDMX.SV.W.0108.000000T0000Z-110609T1300Z/
POLK IA-
758 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY WILL EXPIRE AT 800
AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY TO BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER UP TO NICKEL SIZED HAIL IS STILL POSSIBLE WITH
THIS THUNDERSTORM OVER EASTERN POLK COUNTY.
LAT...LON 4151 9370 4157 9374 4160 9379 4163 9380
4183 9335 4154 9335
TIME...MOT...LOC 1258Z 256DEG 32KT 4165 9333
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:19 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 9, 7:19 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 719 AM CDT THU JUN 9 2011 .UPDATE... BACKED OFF POPS SLIGHTLY AFTER 15Z THINKING WAA WILL WANE SUFFICIENTLY TO DECREASE COVERAGE. FORECAST ALREADY SENT...BUT TRACE ECHOES JUST BEGINNING TO FILL IN FROM MCS TOWARD KSUX ARE DISCONCERTING. THIS COULD INDICATE MORE ELEVATED...NON-LOW LEVEL JET BASED...WAA MAY CONTINUE TO FIRE CONVECTION THROUGH THE MORNING ALONG BAROCLINIC ZONE. ADDED 12Z TAF DISCUSSION. && .SHORT TERM /TONIGHT/... INCREASING WARM AIR/THETA-E ADVECTION CONTINUES TO LIFT NORTHWARD INTO IA EARLY THIS MORNING. EFFECTIVE SHEAR AND SRH CONTINUES TO ORGANIZE CONVECTION SUFFICIENTLY TO REALIZE 200-500 J/KG HAIL CAPES AND MULTIPLE SUB SEVERE HAIL REPORTS. MOISTURE TRANSPORT/CONVERGENCE ALONG 305K ISENT SFC JUST ABOVE INVERSION IS ALSO FEEDING MCS BUT FLOW IS RELATIVELY WEAK AT THIS LEVEL...ONLY 10-15KTS INTO IA...LIKELY KEEPING MCS FROM BEING TOO SIGNIFICANT SVR WISE OR WITH HEAVY RAINS. PWS ABOVE 1.5 AND WARM CLOUD DEPTHS 12-13K FT ARE IN SOURCE REGION HOWEVER SO PATCHY HEAVY RAINS WILL CONTINUE TO BE A THREAT INTO THE EARLY MORNING. RECENT DRY CONDITIONS WILL LIKELY LIMIT FLASH FLOOD POTENTIAL FOR THIS ROUND TODAY...BUT POTENTIAL WILL HAVE TO BE WATCHED LATER. EXPECT THIS MCS TO FADE LATER THIS MORNING AS WAA WANES...TYPICAL DIURNAL TREND...SO HAVE LOWERED POPS INTO CHANCES THIS AFTERNOON. VARIOUS HIGH RES WRF RUNS SUGGEST BETTER POTENTIAL EARLY THIS MORNING...AND THEN AGAIN BEYOND THIS VALID PERIOD INTO THIS EVENING. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... FOR TONIGHT...A SHORTWAVE PUSHES ACROSS THE NORTHERN/CENTRAL PLAINS WHILE A WARM FRONT LIFTS NORTH/NORTHEAST ACROSS THE CWA. STRONG OVER RUNNING WILL SET UP AND WE WILL BE SETTING THE STAGE FOR HEAVY RAIN AGAIN TONIGHT...THIS TIME OVER THE NORTH/NORTHEAST. IN ADDITION TO THIS...THE NAM IS SUGGESTING A SPEED MAX LIFTING ACROSS THE SOUTHWEST LATE THIS AFTERNOON OR EARLY EVENING. THIS FEATURE WILL INCREASE THE SHEAR ACROSS THAT AREA AND WITH STEEP LAPSE RATES AND AND SURFACE BASED CAPES OF 3500+ J/KG ALL MODES OF SEVERE WEATHER POSSIBLE AT LEAST INITIALLY. HAIL AND WIND THE MOST LIKELY WITH ISOLATED TORNADOES ALSO POSSIBLE. FRIDAY ANOTHER SHORT WAVE FINALLY SHOVES THE COLD FRONT SOUTH AND EAST TAKING THE PRECIP THREAT WITH IT. HOWEVER...PRETTY COLD AIR ALOFT SO I AM NOT CONVINCED THAT WE WONT SEE ONE MORE ROUND OF STRONG STORMS IN THE AFTERNOON BEFORE EXITING. ZONAL FLOW THEN FOR SATURDAY INTO SUNDAY AND NO SHORTWAVES PROGGED TO PUSH ACROSS THE FLOW SHOULD DRY THINGS OUT A BIT BEFORE WARM ADVECTION RETURNS FOR LATE SUNDAY/ SUNDAY NIGHT AND MORE STORMS. WARM FRONT HANGS ONCE AGAIN ACROSS THE SOUTHWEST/SOUTHERN PORTIONS OF THE CWA FOR PERIODS OF STORMS CONTINUING THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...09/12Z LOW CONFIDENCE IN THIS FORECAST PERIOD DUE TO CONVECTION TRENDS. THUNDER SHOULD CONTINUE TO AFFECT KDSM/KOTM EARLY THIS MORNING FOLLOWED BY RELATIVELY LULL ACROSS SITES LATER TODAY. THUNDER IS POSSIBLE DURING THIS PERIOD...BUT DID NOT WANT TO CARRY CB WORDING THROUGH ENTIRE PERIOD. BETTER CHANCES WILL BE TONIGHT WHEN SYSTEM UPSTREAM APPROACHES. CIGS WILL LOWER TO AT LEAST MVFR TONIGHT IN STEADY ELY WIND. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...BSS LONG TERM...FAB
Hazardous weather outlook, Jun 9, 4:53 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 453 AM CDT THU JUN 9 2011 IAZ004>007-015>017-023>028-033>039-049-050-101200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA- 453 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING BETWEEN THE HIGHWAY 20 AND HIGHWAY 30 CORRIDOR. LARGE HAIL...DAMMING WIND AND HEAVY RAINFALL ARE POSSIBLE WITH THE STORMS. LATER THIS AFTERNOON ADDITIONAL THUNDERSTORMS WILL DEVELOP MAINLY SOUTH OF THE HIGHWAY 20 CORRIDOR THEN LIFT ACROSS THE AREA TONIGHT. LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY SOUTH OF HIGHWAY 20. IAZ044>048-057>062-070>075-081>086-092>097-101200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 453 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY MORNING THEN REDEVELOP LATER THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY SOUTH OF INTERSTATE 80 AND WEST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH FRIDAY NIGHT. THE RISK OF SEVERE STORMS IS GENERALLY LOW. HOWEVER...THERE IS A SLIGHT RISK OF SEVERE STORMS MAINLY SOUTH OF INTERSTATE 80 AND EAST OF INTERSTATE 35 FRIDAY. HEAVY RAINFALL...LARGE HAIL AND DAMAGING WIND ARE THE MAIN THREATS. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. FAB
In the hours before
Special weather statement, Jun 9, 3:53 AM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 353 AM CDT THU JUN 9 2011 IAZ081-090930- ADAMS- 353 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORMS OVER SOUTHWEST IOWA... AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL MONTGOMERY COUNTY...MOVING NORTHEAST AT 45 MPH. UP TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARBON... CORNING... PRESCOTT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SMALL
Special weather statement, Jun 9, 4:00 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 400 AM CDT THU JUN 9 2011 IAZ072>075-083>086-094>097-091100- MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 400 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN IOWA EARLY THIS MORNING... A COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST IOWA EARLY THURSDAY MORNING. A FEW OF THE STRONGER STORMS MAY PRODUCE UP TO PENNY SIZED HAIL AND VERY HEAVY RAINS. RAINFALL RATES MAY EXCEED AN INCH PER HOUR PRODUCING LOW VISIBILITIES AND PONDING WATER ON ROADS. SOME STORMS MAY ALSO INCLUDE FREQUENT LIGHTNING. SMALL
Special weather statement, Jun 9, 4:23 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 423 AM CDT THU JUN 9 2011 IAZ072>075-083>086-094>097-091100- MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 423 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN IOWA EARLY THIS MORNING... A COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST IOWA EARLY THURSDAY MORNING. A FEW OF THE STRONGER STORMS MAY PRODUCE UP TO PENNY SIZED HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINS. RAINFALL RATES MAY EXCEED AN INCH PER HOUR PRODUCING LOW VISIBILITIES AND PONDING WATER ON ROADS. SOME STORMS MAY ALSO INCLUDE FREQUENT LIGHTNING. SMALL
Special weather statement, Jun 9, 5:48 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 548 AM CDT THU JUN 9 2011 IAZ072>075-083>086-094>097-091300- MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR- WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...OSCEOLA...CHARITON...ALBIA...OTTUMWA...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 548 AM CDT THU JUN 9 2011 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN IOWA EARLY THIS MORNING... A COMPLEX OF STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST IOWA EARLY THURSDAY MORNING. A FEW OF THE STRONGER STORMS MAY PRODUCE UP TO PENNY SIZED HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINS. RAINFALL RATES MAY EXCEED AN INCH PER HOUR PRODUCING LOW VISIBILITIES AND PONDING WATER ON ROADS. SOME STORMS MAY ALSO INCLUDE FREQUENT LIGHTNING. SMALL
Local storm report, Jun 9, 6:30 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 1 S WOODBURN 41.00N 93.60W
06/09/2011 E0.88 INCH CLARKE IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 9, 6:40 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM TSTM WND GST DES MOINES 41.58N 93.62W
06/09/2011 M60 MPH POLK IA ASOS
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 28 min |
| Jun 8, 7:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 34 min |
| Jun 9, 1:18 AM CDT | Severe Thunderstorm Warning | DMX | Greene | 27 min |
| Jun 9, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Jasper | 33 min |
| Jun 9, 8:53 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 52 min |
| Jun 9, 9:16 AM CDT | River Flood Warning | DMX | Madison, Warren | 8 days |
| Jun 9, 9:39 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 19 min |
| Jun 9, 9:55 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 38 min |
| Jun 9, 1:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 32 min |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 65 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Wapello | 3 days |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Madison, Warren | 52 hr |
| Jun 9, 2:01 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 63 hr |
| Jun 9, 3:44 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 12 hr |
| Jun 9, 4:54 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 25 min |
| Jun 9, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.